Optimal switching for linear quadratic problem of switched systems in discrete time

Wei Xu, Zhi Guo Feng, Jian Wen Peng, Ka Fai Cedric Yiu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

21 Citations (Scopus)


This problem can be considered as a special type of discrete optimization problem and is NP complete. In this paper, a class of optimal switching problem involving a family of linear subsystems and a quadratic cost functional is considered in discrete time, where only one subsystem is active at each time point. By deriving a precise lower bound expression and applying the branch and bound method, a computational method is developed for solving this discrete optimization problem. Numerical examples have been implemented to demonstrate the efficiency and effectiveness of the proposed method.
Original languageEnglish
Pages (from-to)185-193
Number of pages9
Publication statusPublished - 1 Apr 2017


  • Lower bound dynamic system
  • Positive semi-definite
  • Switched system

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Electrical and Electronic Engineering

Cite this